Pacific Journal of Mathematics

The hyperspaces of infinite-dimensional compacta for covering and cohomological dimension are homeomorphic.

Tadeusz Dobrowolski and Leonard R. Rubin

Article information

Pacific J. Math., Volume 164, Number 1 (1994), 15-39.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 54B20: Hyperspaces
Secondary: 54F15: Continua and generalizations 54F45: Dimension theory [See also 55M10] 57N20: Topology of infinite-dimensional manifolds [See also 58Bxx]


Dobrowolski, Tadeusz; Rubin, Leonard R. The hyperspaces of infinite-dimensional compacta for covering and cohomological dimension are homeomorphic. Pacific J. Math. 164 (1994), no. 1, 15--39.

Export citation


  • [BM] M. Bestvina and J. Mogilski, Characterizing certain incomplete infinite- dimensional absolute retracts,Michigan Math. J., 33 (1986), 291-313.
  • [C-Sl] D. W. Curtis and R. M Schori, Hyperspaces which characterize simple homotopy type, General Topology Appl., 6 (1976), 153-165.
  • [C-S2] D. W. Curtis and R. M Schori, Hyperspaces of Peano continua are Hilbert cubes, Fund. Math., 101 (1978), 19-38.
  • [Cu] D. W. Curtis, Hyperspacesof finite sets as boundary sets,Topology Appl., 22 (1986), 97-107.
  • [DMM] T. Dobrowolski, W. Marciszewski and J. Mogilski, On topological classi- fication of function spaces CP(X) of low Borel complexity, Trans. Amer. Math. Soc, 328 (1991), 307-324.
  • [Drl] A. N. Dranishnikov, On a problem of P. S. Alexandrojf, Matem. Sb., 135 (177) No. 4(1988), 551-557.
  • [Dr2] A. N. Dranishnikov,Homological dimension theory,Russian Math Surveys, 43.4 (1978), 11-63.
  • [DvMM] J. J. Dijkstra, J. van Mill and J. Mogilski, The space of infinite-dimen- sional compacta and other topologicalcopies of (lj) , Pacific J. Math., 152 (1992), 255-273 .
  • [En] R. Engelking, Dimension Theory, PWN, Warszawa, 1978.
  • [HW] W. Hurewicz and H. Wallman, Dimension Theory, Princeton University Press, Princeton, New Jersey, 1941.
  • [Ku] V. I. Kuz'minov,Homological dimension theory, Russian Math. Surveys, 23 (1968), 1-45.
  • [Kur] K. Kuratowski, Topology,Volume II,Academic Press, New York, 1968.
  • [vM] J. van Mill, Infinite-Dimensional Topology,Prerequisites and Introduc- tion, North-Holland, Amsterdam, 1989.
  • [Ma] S. Mardesic, Approximate polyhedra, resolutions of maps and shape fi- brations, Fund. Math., 114 (1981), 53-78.
  • [M-S] S. Mardesic and J. Segal, Shape Theory, North-Holland, Amsterdam, 1982.
  • [N] J. Nagata,Modern Dimension Theory, Heldermann Verlag, Berlin, 1983.
  • [Na] K. Nagami,Dimension Theory, Academic Press, New York, 1970.
  • [Tor] H. Toruczyk, Concerning locally homotopy negligible sets and charac- terization of ^-manifolds, Fund. Math., 101 (1978), 93-110.
  • [Wa] J. J. Walsh, Dimension, cohomologicaldimension, and cell-like mappings, Shape Theory and Geometric Topology,Proc. Dubrovnik 1981,Lecture Notes in Math., vol. 870, Springer-Verlag, Berlin, 1991, 105-118.